The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Jaundice from Reyataz temporary?

Apr 22, 2009

I will be starting on Reyataz in about a week, and in my research of the drug I found a list of common side effects (including the buildup of bilirubin), and the quote; "these symptoms usually go away after about two weeks." Does that go for the bilirubin and potential for jaundice or just the other side effects mentioned?

Here's my source by the way, so we're on the same page (so to speak):

Response from Dr. Henry

Increase bilurubin is common with use of atazanavir and can be persistent. In majority of cases it is asymptomatic and not linked to any serious health problem. Perhaps 3-5% of patients have more marked elevations of bilirubin leading to jaundice and consideration of switching to an alternative drug. KH

isentrees, viread, zerit
Colon Cleansing

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint